MAUDE Adverse Event Report: ARTHREX INC. DISTAL CLAVICLE PLATE, 8 HOLE, RIGHT, SS; WASHER, BOLT NUT

ARTHREX INC. DISTAL CLAVICLE PLATE, 8 HOLE, RIGHT, SS; WASHER, BOLT NUT
Catalog Number AR-2657DR
Health Effect - Clinical Codes Failure of Implant (1924); No Code Available (3191)
Date of Event 11/19/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was requested/is expected for evaluation but has not yet been received.The cause of the event could not be determined from the information available and without device evaluation.Device history record review revealed nothing relevant to this event.The most likely cause(s) of this type of event include patient non-compliance to the post-op protocol or post-op trauma to the surgical site.The directions for use for the device states: post-operatively and until healing is complete, fixation provided by this device should be considered as temporary and may not withstand weight bearing or other unsupported stress.The fixation provided by this device should be protected.The post-operative regimen prescribed by the physician should be strictly followed to avoid adverse stresses applied to the device.This is the first complaint of this type for this part/lot combination.The potential causes of this event are being communicated to the event reporter.If the device is returned and additional information is obtained, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the distal clavicle plate broke post-op.Initial surgery was on (b)(6) 2017.Revision surgery was done on (b)(6) 2017.Follow-up investigation: the clavicle plate broke 2 weeks post-op, the patient was in the shower and heard a snap.Patient did not fall and was not under trauma.The surgeon assures that the patient was compliant with the post-op guidelines.Patient: male, (b)(6).On the revision surgery the broken implant was completely removed and a new implant - ar-2653cr was implanted.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.This is a follow-up submission due to device evaluation.Device history record review revealed nothing relevant to this event.Complaint confirmed.The evaluation revealed that the plate broke diagonally towards the tapered end at the second locking hole.Fracture surface was rough with little deformation which is typical in metal mechanical fracture as result of bending stress.The most likely cause(s) of this type of event include patient non-compliance to the post-op protocol or post-op trauma to the surgical site.The directions for use for the device states: post-operatively and until healing is complete, fixation provided by this device should be considered as temporary and may not withstand weight bearing or other unsupported stress.The fixation provided by this device should be protected.The post-operative regimen prescribed by the physician should be strictly followed to avoid adverse stresses applied to the device.This is the first complaint of this type for this part/lot combination.The potential causes of this event are being communicated to the event reporter.If the device is returned and additional information is obtained, a follow-up report will be submitted.

Brand Name
DISTAL CLAVICLE PLATE, 8 HOLE, RIGHT, SS
Common Device Name
WASHER, BOLT NUT
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7147517
Report Number1220246-2017-00493
Device Sequence Number16375497
Product Code HTN
UDI-Device Identifier00888867027534
UDI-Public00888867027534
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K112437
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 02/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-2657DR
Device Lot Number67251303
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/12/2017
Supplement Date Received by Manufacturer12/12/2017
Initial Report FDA Received Date12/27/2017
Supplement Report FDA Received Date02/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age38 YR
Patient Weight110